MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 07/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, serial number: (b)(4), was received at acist for evaluation on 25-07-2019.The injection system was functionally tested and met pre-established specifications.There was no evidence of a device malfunction related to the reported event.The acist consumable kits used during the event were discarded by the user facility and the lot numbers are unknown; therefore, acist is unable to investigates these items.Additional information has been requested from the user facility as part of the investigation.Upon receipt of new information, a follow-up medwatch will be submitted to the fda.
 
Event or Problem Description
During the diagnostic portion of a combination diagnostic/interventional procedure using the acist angiographic injection system, model cvi, an unknown amount of air was injected into the patient during a second injection into the left coronary artery (lca).The patient experienced blood flow restriction, hypotension, and st-segment elevation.The patient was administered saline to treat the hypotension.
 
Additional Manufacturer Narrative
A copy of the patient's cineangiograms were reviewed by acist's medical advisor on september 10, 2019.The images show a coronary angiogram in a patient that had previous coronary artery bypss grafting (cabg) surgery.The first two images are of the native left coronary circulation and show severe diffuse coronary artery disease (cad).The third image is of an occluded right coronary artery (rca).The fourth and fifth images are of a saphenous vein graft (svg) to a branch of the circumflex.The fourth image shows the presence of a single air bubble.The size of the bubble did not appear to be clinically significant.A decrease in the velocity of blood flow into the graft in the next image (decrease from thrombolysis in myocardial infarction, timi 3 flow to timi 2 flow) is noted.The graft has a severe focal stenosis in the mid-body of the graft.The sixth image is of a left internal mammary graft to the left anterior descending (lad) artery that is unremarkable.Finally, there are images of a guide catheter positioned into the svg and a percutaneous coronary intervention (pci) performed with good result and normal blood flow (timi 3 flow).Review of the cineangiograms indicates the patient was unlikely to have suffered harm as a result of the air injection.The eitiology of the air injection is not apparent from review of the images.Based on the testing and evaluation of the cvi injection system, there was no evidence of device malfunction related to this event.The cause of the event is inconclusive.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
MDR Report Key8880092
Report Number2134243-2019-00016
Device Sequence Number10819737
Product Code DXT
UDI-Device Identifier40841716101876
UDI-Public(01)40841716101876(11)190506
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;